MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® BALLAST¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® BALLAST¿ SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 25740019590
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation of the returned device was not completed at the time of this report.A follow up report will be sent when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a medtronic representative regarding a patient previously implanted with a screw in a thoracolumbar posterior fixation for a fracture at s2ais.It was reported that the set screw was dislodged. the patient complained of lower back pain as a result of this event. the patient needed to be hospitalized for re-surgery. the screw was replaced with a new one during the re-fixation surgery.The date of implant was (b)(6) 2022 and date of refixation was (b)(6) 2022.No further complications were reported/ anticipated.
 
Event or Problem Description
Mdr decision corrected to not reportable.No additional supplementals required unless additional information received indicates reportable event.
 
Additional Manufacturer Narrative
H1: additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunction.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
CD HORIZON® BALLAST¿ SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key14159167
Report Number1030489-2022-00374
Device Sequence Number14855239
Product Code NKB
UDI-Device Identifier00643169415010
UDI-Public00643169415010
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25740019590
Device Catalogue Number25740019590
Device Lot NumberCA20D015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale